PREVIOUS QUESTION:

 

NEXT QUESTION:

 

What treatments cause cancer-related fatigue?

ANSWER

The following cancer treatments are commonly associated with fatigue:

  • Chemotherapy. Any chemotherapy drug may cause fatigue, but it may be a more common side effect of drugs such as vincristine and cisplatin. Patients often notice fatigue after several weeks of chemotherapy, but this varies among patients. Some patients feel fatigue for a few days, while others say the problem persists throughout the course of treatment and even after it is completed.
  • Radiation therapy. Radiation therapy can cause fatigue that increases over time. This can occur no matter where the treatment site is. Fatigue usually lasts from three to four weeks after treatment stops but can continue three months to one year after the treatment is finished.
  • Combination therapy. More than one cancer treatment at the same time or one after the other increases the chances of developing fatigue.

From: Prostate Cancer: Dealing with Fatigue WebMD Medical Reference

SOURCE: American Cancer Society.

Reviewed by Laura J. Martin on September 17, 2017

SOURCE: American Cancer Society.

Reviewed by Laura J. Martin on September 17, 2017

NEXT QUESTION:

What factors contribute to fatigue related to prostate cancer?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.